View Complete Reference

Whittaker, JV (1983)

On scale-invariant distributions

SIAM Journal on Applied Mathematics 43(2), pp. 257-267.

ISSN/ISBN: Not available at this time. DOI: 10.1137/0143017

Abstract: The distribution of first digits in large sets of physical data given by Benford's law had already been deduced from the assumptions of continuity and invariance under all changes of scale used to measure the data. In this paper we show that continuity is superfluous and only invariance under certain countable sets of scale factors is required. A criterion for the scale-invariance of any distribution is the derived in terms of the zeros of its characteristic function.

@article {, title={On scale-invariant distributions}, author={Whittaker, James V.}, journal={SIAM Journal on Applied Mathematics}, volume={43}, number={2}, pages={257--267}, year={1983}, publisher={SIAM}, DOI={10.1137/0143017}, }

Reference Type: Journal Article

Subject Area(s): Analysis